MAUDE Adverse Event Report: EXACTECH, INC. NOVATION GXL LNR, NEUTRAL, 28MM ID, GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION GXL LNR, NEUTRAL, 28MM ID, GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-28-52
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.(d10) concomitant devices: 180-01-52 - nv crown cup clstr hole 52mm group 2: 2272690 120-65-25 - bone screw 6.5mm dia x 25mm long: 2428251 142-28-00 - cocr fem head 28mm +0 offset 12/14: 2526330 160-00-18 - pf stem tapered plasma sz 18: 2167088 if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Approximately 8 year(s), 1 month(s) and 25 day(s) post-operative of a right tha, it was reported via clinical study that the patient experienced polyethylene wear.Right polyethylene wear with eccentric placement of the head on the acetabular liner on x-ray.The patient underwent a revision surgery with the reported removal of the acetabulum liner and femoral head.Additionally, the patient was revised to a competitor¿s devices.The outcome of this event is considered resolved and the clinical report indicates that it is definitely related to the device(s) and possibly related to the procedure.This was reported through clinical trial study data collection activities and no other information is available at this time.
 
Additional Manufacturer Narrative
Based on the available information, the patient meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H6: corrected component, and investigation clinical codes.

Brand Name
NOVATION GXL LNR, NEUTRAL, 28MM ID, GROUP 2 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key20824768
Report Number1038671-2024-04583
Device Sequence Number15632539
Product Code JDI
UDI-Device Identifier10885862022073
UDI-Public10885862022073
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2014
Device Catalogue Number130-28-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date03/13/2025
Date Device Manufactured04/06/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient Weight85 KG
Patient RaceWhite